Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 284, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 5:16 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 11, 2011, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Appomattox County, VA, Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 154 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:20 PM EDT | TSTM WND DMG | 2 N Toga, VA | TREE DOWN ON ROUTE 24 |
| Jun 11, 5:38 PM EDT | HAIL 1.75 | 2 Wsw Toga, VA | OCCURRED ON UNION CHURCH ROAD |
| Jun 11, 5:44 PM EDT | HAIL 1 | Toga, VA | |
| Jun 11, 5:52 PM EDT | TSTM WND DMG | 1 Wnw Dillwyn, VA | SEVERAL TREES DOWN ON ROUTE 20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WUUS51 KRNK 112116
SVRRNK
VAC011-029-112215-
/O.NEW.KRNK.SV.W.0284.110611T2116Z-110611T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
EASTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA
* UNTIL 615 PM EDT.
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THIS STORM WAS LOCATED NEAR BUCKINGHAM...OR NEAR DILLWYN...AND
MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
GOLD HILL...
NEW CANTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3734 7846 3733 7852 3737 7859 3734 7859
3728 7866 3727 7871 3753 7889 3754 7883
3763 7883 3764 7872 3770 7869 3769 7865
3771 7866 3776 7861 3776 7851 3780 7848
3774 7842 3769 7824 3764 7824
TIME...MOT...LOC 2116Z 263DEG 8KT 3758 7849
$$4 follow-up statements
568
WWUS51 KRNK 112128
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT SAT JUN 11 2011
VAC011-029-112215-
/O.CON.KRNK.SV.W.0284.000000T0000Z-110611T2215Z/
BUCKINGHAM VA-APPOMATTOX VA-
528 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BUCKINGHAM AND EASTERN APPOMATTOX COUNTIES...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINGINA...OR 8 MILES EAST OF BENT CREEK...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WINGINA...
BUCKINGHAM...
DILLWYN...
CENTENARY...
GOLD HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3734 7846 3733 7852 3737 7859 3734 7859
3728 7866 3727 7871 3753 7889 3754 7883
3763 7883 3764 7872 3770 7869 3769 7865
3771 7866 3776 7861 3776 7851 3780 7848
3774 7842 3769 7824 3764 7824
TIME...MOT...LOC 2128Z 246DEG 16KT 3758 7868
$$840
WWUS51 KRNK 112145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT SAT JUN 11 2011
VAC011-029-112215-
/O.CON.KRNK.SV.W.0284.000000T0000Z-110611T2215Z/
BUCKINGHAM VA-APPOMATTOX VA-
545 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BUCKINGHAM AND EASTERN APPOMATTOX COUNTIES...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ANDERSONVILLE...OR 6 MILES SOUTH OF DILLWYN...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ANDERSONVILLE...
DILLWYN...
GOLD HILL...
NEW CANTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3734 7846 3733 7852 3737 7859 3734 7859
3728 7866 3727 7871 3753 7889 3754 7883
3763 7883 3764 7872 3770 7869 3769 7865
3771 7866 3776 7861 3776 7851 3780 7848
3774 7842 3769 7824 3764 7824
TIME...MOT...LOC 2145Z 229DEG 30KT 3747 7847
$$023
WWUS51 KRNK 112201
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SAT JUN 11 2011
VAC011-029-112215-
/O.CON.KRNK.SV.W.0284.000000T0000Z-110611T2215Z/
BUCKINGHAM VA-APPOMATTOX VA-
601 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BUCKINGHAM AND NORTHEASTERN APPOMATTOX COUNTIES...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHEPPARDS...OR 7 MILES SOUTH OF DILLWYN...MOVING EAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
SHEPPARDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN BUCKINGHAM COUNTY. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3734 7846 3733 7852 3737 7859 3734 7859
3754 7883 3763 7883 3764 7872 3770 7869
3769 7865 3771 7866 3776 7861 3776 7851
3780 7848 3774 7842 3769 7824 3764 7824
TIME...MOT...LOC 2201Z 257DEG 11KT 3745 7844
$$698
WWUS51 KRNK 112215
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT SAT JUN 11 2011
VAC011-029-112226-
/O.EXP.KRNK.SV.W.0284.000000T0000Z-110611T2215Z/
BUCKINGHAM VA-APPOMATTOX VA-
615 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR BUCKINGHAM AND NORTHEASTERN
APPOMATTOX COUNTIES EXPIRES AT 615 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3734 7846 3733 7852 3737 7859 3734 7859
3754 7883 3763 7883 3764 7872 3770 7869
3769 7865 3771 7866 3776 7861 3776 7851
3780 7848 3774 7842 3769 7824 3764 7824
TIME...MOT...LOC 2201Z 257DEG 11KT 3745 7844
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 11, 3:37 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT SAT JUN 11 2011 .SYNOPSIS... A COLD FRONT WILL TRACK FROM THE OHIO VALLEY INTO THE AREA BY SUNDAY AFTERNOON. HIGH PRESSURE WILL SHIFT EAST ACROSS THE GREAT LAKES INTO THE MID ATLANTIC AND NORTHEAST SUNDAY INTO MONDAY WITH DRIER AIR ARRIVING EARLY NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... BROKEN LINE OF THUNDERSTORMS ALONG AND EAST OF THE BLUE RIDGE WILL CONTINUE TO DRIFT EAST THIS AFTERNOON. WILL SEE AN UPPER VORT MOVING ACROSS THE WV MTNS INTO NRN VA THIS EVENING WHICH SHOULD TOUCH OFF MORE STORMS IN THE NRN CWA...WHILE ANOTHER AREA OF CONVERGENCE AND HIGH INSTABILITY KEEPS CHANCES OF THUNDERSTORMS GOING ACROSS FAR SW VA INTO NW NC. THE SFC FRONT ACROSS THIS AFTN WAS ACROSS THE OHIO VALLEY INTO MID MISSISSIPPI VALLEY. THIS FRONT WILL SHIFT SEWD TOWARD THE AREA LATE TONIGHT INTO SUNDAY. FOR NOW WILL SEE HIGHEST POPS ALONG AND EAST OF THE BLUE RIDGE THIS AFTN THEN SHIFTING WEST LATE AFTN TIL MIDNIGHT. WITH LOSS OF HEATING AND UPPER SUPPORT STORMS SHOULD WEAKEN BY MIDNIGHT WITH OUTFLOW BOUNDARIES STILL KEEPING SHOWERS/TSRA GOING INTO LATE NIGHT IN THE WEST AHEAD OF THE FRONT. WILL SEE PARTLY TO MOSTLY CLOUDY CONDITIONS TONIGHT WHICH SHOULD HOLD TEMPS UP IN THE 60S FOR LOWS. SUNDAY...LEANING TOWARD A GFS/ECMWF BLEND WILL SEE THE FRONT SLIDE ACROSS THE CWA AND BE EAST OF US BY SUNDAY EVENING. THE FRONT SHOULD FOCUS ANOTHER ROUND OF SHOWERS AND STORMS ALONG/AHEAD OF IT IN THE MORNING OVER THE MTNS AND EAST OF THE BLUE RIDGE IN THE AFTN BEFORE DRIER/STABLE AIR ARRIVE. WITH SHOWERS AND STORMS AROUND MIXED IN WITH SOME SUNSHINE...WENT WITH A LITTLE COOLER ON HIGHS THAN MAV MOS...WITH LOWER 80S MTNS TO NEAR 90 OUT EAST. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A CHANGE IN AIRMASS WILL BE NOTICED SUNDAY NIGHT INTO TUESDAY AS THE FRONT STAYS SOUTHEAST OF US. LOOK FOR HIGH PRESSURE TO NOSE SWD INTO THE AREA THIS PERIOD WITH LESS HUMID AIR. SHOULD SEE LOWS BY TUESDAY MORNING IN THE 40S IN THE MTNS...WITH 50S IN THE PIEDMONT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE AT THE SFC WILL BE OVER THE NE TUE NIGHT-WED WITH A TROF OFF THE EAST COAST. THIS WILL BE PROVIDING SOME COOLER WEATHER EARLY IN THE PERIOD. 00Z ECWMF/06Z GFS SEEM OUT OF PHASE MOST OF THIS PERIOD...BUT SHOW A STRONGER SHORTWAVE PUSHING INTO THE OHIO VALLEY BY 12Z/8AM THURSDAY. A FRONTAL BOUNDARY WILL BE PROGRESSING INTO THE OHIO VALLEY SOUTH INTO THE TENNESSEE VALLEY BY THIS TIME INCREASING THE CHANCES OF RAIN...WITH SFC HIGH OFF THE EAST COAST RETURNING THE FLOW AROUND TO THE SOUTHEAST AND SOUTH. UPPER LEVEL 5H PATTERN STAYS FASTER THIS PERIOD AND FLATTER SO TEMPS SHOULD BE ABOUT OR JUST BELOW NORMAL EARLY THEN AT OR ABOVE NORMAL BY SAT. THIS FRONT IS FORECAST BY HPC TO SHIFT EAST ACROSS THE FORECAST AREA THU NIGHT INTO FRIDAY THEN STALL JUST SOUTH OF THE CWA SAT. THIS LINES UP WITH A BLEND OF THE GFS/ECMWF AS THE GFS KEEPS THE FRONT ACROSS THE OHIO VALLEY/MID ATLANTIC WHILE THE ECMWF DROPS IT SOUTH. WITH THIS IN MIND WILL HOLD ONTO POPS FROM WED LATE AFTN THRU SAT WITH BEST CHANCE THU-FRI. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE- ESTABLISHED. WATCHING CONVECTION THIS AFTN AFFECTING THE ROANOKE TERMINAL FOR TIL 19Z...WITH MOST AIRPORTS STAYING FREE OF TSRA FOR NOW...AND DUE TO THE WIDELY SCT NATURE...WILL ONLY HAVE A TEMPO GROUP IN AT LYH/DAN OR VCTS. HIGH-RES MODELS INDICATE A BREAK IN THE ACTIVITY ACROSS SE WV EAST TO THE NRV EARLY THEN MORE CONVECTION FIRING BY LATE AFTN. WILL HAVE TO MONITOR RADAR FOR ANY AMENDMENTS...BUT POTENTIAL IS HIGH FOR TSRA TO AFFECT THE 15 MILE TERMINAL AREA THROUGH EARLY EVENING. ATTM...OVERNIGHT LOOKS QUIET WITH CONVECTION WANING BY MIDNIGHT. WILL SEE SOME FOG FORMING OVERNIGHT ESPECIALLY WHERE RAIN OCCURS THIS AFTN/EVENING. FOR THIS HAVE FOG AT ALL TAF SITES EXCEPT BLF/ROA. THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE COMING BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR AFTERNOON POP UP SHOWERS AND STORMS OVER THE MOUNTAINS BY THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/WP NEAR TERM...NF/WP SHORT TERM...RCS/WP LONG TERM...WP AVIATION...PM/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 AM EDT SAT JUN 11 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-120745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 340 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.
In the hours before
Local storm report, Jun 11, 3:24 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 4 NE BOONES MILL 37.15N 79.89W
06/11/2011 E0.75 INCH FRANKLIN VA TRAINED SPOTTER
&&
16Local storm report, Jun 11, 4:08 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL PIPERS GAP 36.65N 80.83W
06/11/2011 E1.00 INCH CARROLL VA PARK/FOREST SRVC
REPORT RELAYED THROUGH THE CARROLL COUNTY SHERIFFS OFFICE
FROM A GAME WARDEN WHO WAS IN THE AREA.
&&
16Special weather statement, Jun 11, 4:10 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT SAT JUN 11 2011
NCZ003-004-112115-
STOKES NC-SURRY NC-
410 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF DOBSON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR SILOAM AROUND 425 PM...PILOT MOUNTAIN AROUND
435 PM...PINNACLE AROUND 455 PM...KING AROUND 510 PM AND HANGING ROCK
STATE PARK AROUND 515 PM.
LAT...LON 3626 8047 3626 8053 3628 8054 3627 8059
3629 8063 3627 8063 3632 8087 3646 8080
3643 8015 3625 8027 3626 8044 3624 8045Local storm report, Jun 11, 4:18 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 ENE ROCKY MOUNT 37.03N 79.77W
06/11/2011 E1.00 INCH FRANKLIN VA PUBLIC
OCCURRED ALONG WEBSTER ROAD
0325 PM HAIL 6 ENE ROCKY MOUNT 37.02N 79.77W
06/11/2011 E1.50 INCH FRANKLIN VA PUBLIC
OCCURRED ALONG WEBSTER ROAD
&&
PWLocal storm report, Jun 11, 4:23 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 SE DOBSON 36.36N 80.67W
06/11/2011 SURRY NC NWS EMPLOYEE
THREE LARGE POPLAR TREES WERE BLOWN DOWN ALONG HAMLIN
FORD ROAD.
0415 PM HAIL 3 ESE PENHOOK 36.96N 79.58W
06/11/2011 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
WHPLocal storm report, Jun 11, 4:49 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 5 SW GOODVIEW 37.17N 79.78W
06/11/2011 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON ETON ROAD.
0304 PM TSTM WND DMG 4 SW GOODVIEW 37.17N 79.76W
06/11/2011 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON HARDY ROAD.
0309 PM TSTM WND DMG 4 SSW GOODVIEW 37.16N 79.73W
06/11/2011 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN NEAR INTERSECTION OF MIDDLE VALLEY ROAD AND
NORTHRIDGE ROAD.
0309 PM TSTM WND DMG 6 WSW MONETA 37.16N 79.73W
06/11/2011 FRANKLIN VA 911 CALL CENTER
POWER LINE DOWN ALONG IDLEWOOD ROAD.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:16 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe, City of Radford | 59 min |
| Jun 11, 12:38 PM EDT | Special Weather Statement | RNK | Smyth | 52 min |
| Jun 11, 12:50 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, City of Radford | 55 min |
| Jun 11, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 63 min |
| Jun 11, 1:51 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 54 min |
| Jun 11, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Jun 11, 2:25 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 11, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 61 min |
| Jun 11, 2:34 PM EDT | Special Weather Statement | RNK | Wythe | 26 min |
| Jun 11, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 42 min |
| Jun 11, 2:53 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 61 min |
| Jun 11, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 26 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 57 min |
| Jun 11, 3:12 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 33 min |
| Jun 11, 3:18 PM EDT | Special Weather Statement | RNK | City of Roanoke | 27 min |
| Jun 11, 3:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 27 min |
| Jun 11, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 22 min |
| Jun 11, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 68 min |
| Jun 11, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 40 min |
| Jun 11, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 43 min |
| Jun 11, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 11 min |
| Jun 11, 7:20 PM EDT | Special Weather Statement | RNK | Tazewell | 25 min |
| Jun 11, 7:40 PM EDT | Special Weather Statement | RNK | Rockbridge | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.